Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS Phoenix, AZ

August 12, 2014Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 12, 2014, 4:26 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 4:26 PM MST (23:26 UTC)
Expired
Aug 12, 2014, 6:30 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 12 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:39 PM MSTFLASH FLOOD4 Nnw Gilbert, AZSPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WGUS55 KPSR 122326
FFWPSR
AZC013-021-130130-
/O.NEW.KPSR.FF.W.0029.140812T2326Z-140813T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES EAST MESA...MESA...GILBERT...
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES APACHE JUNCTION...

* UNTIL 630 PM MST

* AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUGUSTA
  RANCH...FALCON FIELD AIRPORT...SUPERSTITION SPRINGS MALL AND
  FREESTONE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3349 11179 3340 11154 3323 11160 3333 11186

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:15 PM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 12, 2:15 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
215 PM MST TUE AUG 12 2014

...POTENTIAL FOR LOCALIZED FLASH FLOODING THROUGH TONIGHT ACROSS
MUCH OF THE AREA...

.SYNOPSIS...
COPIOUS AMOUNTS OF MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL SUPPORT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
AREA THROUGH WEDNESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING. WITH THE MOIST
CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE NEXT FEW
DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK AS
HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH.

&&

.DISCUSSION...
THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS PROPAGATING NORTH
INTO FAR SOUTHERN ARIZONA WEST OF TUCSON...WHILE A LEADING
CONVECTIVELY GENERATED VORTICITY MAX/GRAVITY WAVE WAS SUPPORTING
INTENSIFYING CONVECTION THROUGH MUCH OF SOUTHEAST CALIFORNIA.
INTERSPERSED WITH THESE FEATURES WERE AT LEAST ONE ADDITIONAL
MESOSCALE VORTICITY CENTER OVER SWRN ARIZONA...WHICH COULD ALSO AID
IN LOCALIZED CONVERGENCE AND LIFT. 12Z KPSR AND KTWC SOUNDINGS
DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND MIDDLE
TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL MIXING
RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE).
OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING
NORTH INTO THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT HAVE
INCREASED ACROSS THE REGION.

WHILE LAPSE RATES ARE NOT PARTICULARLY STEEP...TALL SKINNY CAPE
PROFILES WITH THICK MOISTURE WILL SUPPORT LOCALLY HEAVY RAIN
PRODUCING CELLS (AND POTENTIALLY A COUPLE MOISTURE LOADED
UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD WATCH BASED
MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION CENTERS AS CELL
PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT...ALTHOUGH A FEW
TRAINING CELLS ORIENTED IN A SE-NW FASHION PARALLEL TO THE MEAN
ATMOSPHERIC STEERING FLOW MAY BE OF CONCERN THIS AFTERNOON AND
EVENING.

VERY DIFFICULT TO ASCERTAIN ANY PARTICULAR MODEL PERFORMING BETTER
THAN ANY OTHER AS SOME ASPECTS OF THE CURRENT RADAR ARE COVERED BY
SOME MODELS...BUT NOT BY OTHERS. CONCEPTUALLY...GIVEN THE FAVORABLE
DEEP SELY FLOW...PWATS ABOVE 2 INCHES...AND BROAD SCALE ASCENT HAVE
KEPT POPS SUBSTANTIALLY HIGH (GENERALLY IN THE 40-80 PERCENT RANGE).
HAVE ATTEMPTED TO UTILIZE HI-RES STORM SCALE ENSEMBLE NEIGHBORHOOD
PROBABILITIES COMBINED WITH NUMERICAL STATISTICAL GUIDANCE TO
HIGHLIGHT THE MOST FAVORABLE TIMES AND LOCATIONS FOR PRECIPITATION.
WOULD EXPECT MORE BREAKS IN CONVECTION AND WEAK SUBSIDENCE TO ADVECT
INTO THE FORECAST AREA FROM SONORA LATE TONIGHT BEHIND THE
PREDOMINANT VORTICITY MAX...ALTHOUGH GIVEN THE NEARLY SATURATED
ATMOSPHERE...PERIODIC SHOWERS MAY STILL LINGER.

THE AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT
LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES
ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR.
A MOIST SOUTHWESTERLY FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING
CELLS INTO THE LOWER DESERTS...THOUGH LARGE SCALE DYNAMICS WOULD
GENERALLY SUPPORT MORE SINKING MOTION. HAVE TEMPERED BACK POPS
SLIGHTLY ON WEDNESDAY THINKING SHOWER COVERAGE WILL BE MORE
LIMITED....BUT CANNOT DISCOUNT A FEW ROGUE SHOWERS JUST ABOUT
ANYWHERE DURING THE DAYLIGHT HOURS.

A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW
PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS
MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING
AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY
NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE
OF A WESTERLY FLOW. GIVEN FAIRLY GOOD MODEL AGREEMENT...HAVE
DECREASED POPS EVEN FURTHER FOR FRIDAY AND THROUGH THE UPCOMING
WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA
THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS
SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING. WILL LIKELY ADD
IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A
BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH
CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST
LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH
THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID
EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET
SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM
OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH
A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A
BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH
LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL
CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
MUCH DRIER AIR WILL HAVE FILTERED INTO THE DISTRICT
FRIDAY...WITH MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER
THE WEEKEND. THE BEST CHANCES FOR RAINFALL FRIDAY WILL BE OVER
HIGHER TERRAIN OF GILA COUNTY AS SOME RESIDUAL MOISTURE LINGERS.
WITH NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES
FALLING INTO A 15-35 PERCENT RANGE FRIDAY WILL DRY TOWARDS A 10-25
PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO
EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS
FRIDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING AZZ020>028.

CA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/HIRSCH
AVIATION....KUHLMAN
FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM MST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
331 AM MST TUE AUG 12 2014

AZZ020>028-CAZ031>033-131230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/

...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY
THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND
TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY-
DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY
THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING
OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE
WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY
MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 12, 3:00 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      LOST HORSE-KEYS VIEW JT 33.94N 116.21W
08/12/2014                   RIVERSIDE          CA   PARK SERVICE

            CHIEF RANGER REPORTS CLOSING SEVERAL PARK ROADS.

&&

EVENT NUMBER PSR1400182

WATERS
Special weather statement, Aug 12, 3:22 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST TUE AUG 12 2014

AZZ023-028-122300-
PINAL AZ-MARICOPA AZ-
322 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 313 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GOLD CANYON VILLAGE...MOVING
WEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GOLD CANYON VILLAGE...
   ENCANTERA...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3324 11174 3347 11164 3334 11134 3317 11141
TIME...MOT...LOC 2222Z 110DEG 5KT 3329 11147

WATERS
Special weather statement, Aug 12, 4:01 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST TUE AUG 12 2014

AZZ023-028-122345-
PINAL AZ-MARICOPA AZ-
401 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 356 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF PHOENIX MESA GATEWAY AIRPORT...
MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   AUGUSTA RANCH...
   QUEEN CREEK...
   PHOENIX MESA GATEWAY AIRPORT AND  CHANDLER HEIGHTS...
   SUPERSTITION SPRINGS MALL...
   SEVILLE...
   SAN TAN VILLAGE MALL...
   GILBERT... GILBERT CITY HALL... FREESTONE PARK... TUMBLEWEED PARK
  AND  CHANDLER CITY HALL...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3318 11190 3343 11189 3339 11148 3321 11149
TIME...MOT...LOC 2302Z 092DEG 10KT 3330 11160

WATERS
Local storm report, Aug 12, 4:11 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
411 PM MST TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     DUST STORM       1 NNE QUEEN CREEK       33.25N 111.64W
08/12/2014                   MARICOPA           AZ   TRAINED SPOTTER

            VSBY LESS THAN O.13 MI.

&&

EVENT NUMBER PSR1400183

PSR
Local storm report, Aug 12, 4:13 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       5 ENE PHOENIX MESA GATE 33.34N 111.59W
08/12/2014  M0.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            MEASURED IN 20 MINUTES.

&&

EVENT NUMBER PSR1400184

PSR
Special weather statement, Aug 12, 4:26 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST TUE AUG 12 2014

AZZ024-028-130015-
GILA AZ-PINAL AZ-MARICOPA AZ-
426 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 515 PM MST

AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SUPERIOR...MOVING WEST AT 25
MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   QUEEN VALLEY...
   FLORENCE JUNCTION...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3324 11094 3324 11095 3295 11138 3305 11146
      3351 11128 3331 11087
TIME...MOT...LOC 2326Z 111DEG 23KT 3324 11115

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:06 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal13 min
Aug 11, 5:49 PM MSTSevere Thunderstorm WarningPSRYuma56 min
Aug 11, 6:06 PM MSTAreal Flood AdvisoryPSRYuma114 min
Aug 11, 8:43 PM MSTSpecial Weather StatementPSR47 min
Aug 11, 8:45 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 12, 1:25 AM MSTSpecial Weather StatementPSRLa Paz35 min
Aug 12, 3:00 AM MSTFlash Flood WatchPSR29 hr
Aug 12, 3:08 AM MSTAreal Flood AdvisoryPSRYuma112 min
Aug 12, 1:05 PM MSTAreal Flood AdvisoryPSRGila, Maricopa115 min
Aug 12, 1:17 PM MSTSpecial Weather StatementPSRGila43 min
Aug 12, 1:52 PM MSTSpecial Weather StatementPSRPinal38 min
Aug 12, 3:04 PM MSTAreal Flood AdvisoryPSRPinal116 min
Aug 12, 3:22 PM MSTSpecial Weather StatementPSRPinal38 min
Aug 12, 3:48 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal117 min
Aug 12, 4:01 PM MSTSpecial Weather StatementPSRPinal44 min
Aug 12, 4:06 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal54 min
Aug 12, 4:26 PM MSTSpecial Weather StatementPSRPinal49 min
Aug 12, 4:47 PM MSTAreal Flood AdvisoryPSRGila, Pinal118 min
Aug 12, 4:48 PM MSTBlowing Dust AdvisoryPSR92 min
Aug 12, 4:57 PM MSTSpecial Weather StatementPSRMaricopa48 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.